MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 32MM X 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 32MM X 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71339550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr surgery was performed on (b)(6) 2020, the patient experienced recurrent joint dislocations.The dislocations were caused by the oxinium fem hd 12/14 32mm +4 dislocating from the r3 0 deg xlpe acet lnr 32mm x 50mm.This adverse event led to a revision surgery performed on (b)(6) 2021, in which it was confirmed that the r3 3 hole ha ctd acet shell 50mm was well fixed and a severe scratch was noticed on the oxinium fem hd 12/14 32mm +4.The r3 0 deg xlpe acet lnr 32mm x 50mm and oxinium fem hd 12/14 32mm +4 were replaced, and as a consequence of that replacement, the r3 3 hole ha ctd acet shell 50mm had to be explanted.The current health status of patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation, the images provided were reviewed and the failure mode couldn't be confirmed.The clinical/medical investigation concluded that, based on the customer complaint form, the cup was well fixed.According to the sales rep., the patient had a spinal fusion a few months prior and the surgeon stated, ¿that is why the patient started to dislocate.¿ however, without the requested supporting clinical information a thorough medical investigation of the reported failure cannot be rendered.Therefore, the impact to the patient beyond that which has already been reported cannot be determined.Should any additional medical information be provided, this compliant would be re-assessed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to traumatic injury, patient condition or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 0 DEG XLPE ACET LNR 32MM X 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12311016
Report Number1020279-2021-06304
Device Sequence Number4585781
Product Code JDI
UDI-Device Identifier03596010598806
UDI-Public03596010598806
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71339550
Device Catalogue Number71339550
Device Lot Number19JM01118
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;